Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 1, 2016, 6:06 PM MDT for Doña Ana County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 1, 2016, 6:45 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS84 KEPZ 020006 SPSEPZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 606 PM MDT MON AUG 1 2016 NMZ410-411-020045- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- NORTHERN DONA ANA COUNTY NM- 606 PM MDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DONA ANA COUNTY UNTIL 645 PM MDT... AT 605 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FAIRACRES...OR 8 MILES SOUTHWEST OF LAS CRUCES... MOVING NORTHWEST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WITH BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RADIUM SPRINGS...LEASBURG...LAS CRUCES...FAIRACRES...MESILLA... SAN PABLO...HILL...PICACHO...CORRALITOS...LEASBURG DAM STATE PARK... MESILLA VALLEY BOSQUE STATE PARK AND FORT SELDEN STATE HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3222 10675 3213 10693 3245 10721 3259 10694 TIME...MOT...LOC 0005Z 149DEG 18KT 3225 10689 $$ FAUSETT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:29 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 1, 3:29 PM MDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
329 PM MDT MON AUG 1 2016
.SYNOPSIS...
Moist and unstable conditions will result in scattered to numerous
showers and thunderstorms across the region for rest of the week.
Periods of heavy rainfall may increase the potential for flash
flooding. Temperatures will be near or slightly below normal
during this period of increased cloudiness and rain. Moist
monsoonal flow will persist into next week with continuing chances
for showers and thunderstorms.
&&
.DISCUSSION...
Chances for heavy rainfall will increase over the next few days as
abundant monsoonal moisture flows into region from the south.
While some measure of high pressure aloft remains, the stronger
more stable part of it has shifted more to the east. Moisture has
become more entrained under the high with above normal
precipitable water values of 1.3 to 1.4 inches this evening and
likely even higher on Tuesday. In addition, a slow moving upper
level disturbance is lingering near the bootheel of New Mexico
which will enhance lift and increase instability across the
region for increased chances for rain and thunderstorms. Working
against stronger rain chances will be the increased cloudiness and
lower temperatures that will impede storm development.
For this afternoon and tonight, scattered showers and
thunderstorms will develop. Weak flow aloft will keep the storms
slow moving to stationary. That means periods of moderate to heavy
rainfall with each storm is possible. That could lead to localized
minor flooding along drainages and small streams, especially in
the mountains.
For Tuesday, conditions will be very moist as indicated by
precipitable water values that will be around 130 to 150 percent
of normal. The almost tropical nature of the air mass will allow
for the development of efficient heavy rain producing showers and
thunderstorms that will increase flash flooding potential,
especially for the mountain zones and western deserts west of the
Rio Grande. As result, a Flash Flood Watch will be in effect for
Tuesday afternoon and Tuesday night for areas generally west and
north of Las Cruces stretching from the Gila Region to the
Sacramento Mountains.
Similar moist conditions will be present on Wednesday and Thursday
with a further potential for flash flooding resulting from heavy
rainfall. Temperatures for the next few days will be near or
slightly below normal due to the increased moisture and clouds.
The weak upper low will linger near the area just to our west
helping to trigger additional storm development. Most likely areas
of potential flooding will be along drainages, arroyos and small
streams. Low water crossings in rural areas will be particularly
affected. Ponding of water in poorly drained low lying areas and
roads will also may occur.
By Friday and the weekend, the upper low will move out of the area
but the monsoonal moisture plume will remain in place over the
state with continuing chances showers and thunderstorms. Moisture
levels may decrease a little but PW values will still be above
normal. Scattered lowland and scattered to numerous showers and
thunderstorms will still be possible through the weekend.
&&
.AVIATION...Valid 02/00Z-03/00Z.
P6SM SCT-BKN080-100 BKN200-250 through much of the period. Scattered
1-3SM TSRA BKN030-050 through 06Z with isolated coverage through
morning hours. After 18Z, scattered lowland and nmrs mountain 1-3SM
+TSRA BKN020-040.
&&
.FIRE WEATHER...
A more persistent monsoon pattern than at any other time this year
will finally be in place across the region for the next week. Storms
will be most numerous in the west tonight and be shifting eastward
over the next couple of days. Temperatures will remain near normal
and possibly below normal in some instances when cloud cover and
rain early in the day keep temps down. Relative humidities will be
above 20 percent with winds generally light except near
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 74 94 73 94 / 30 40 40 40
Sierra Blanca 71 93 70 93 / 30 30 30 30
Las Cruces 70 92 69 91 / 30 40 40 40
Alamogordo 71 94 71 93 / 30 50 40 40
Cloudcroft 51 72 52 72 / 40 80 60 80
Truth or Consequences 71 91 69 89 / 40 60 50 70
Silver City 62 84 62 82 / 50 70 50 70
Deming 69 92 68 90 / 40 70 50 60
Lordsburg 68 88 66 87 / 50 60 50 70
West El Paso Metro 74 93 73 93 / 30 40 40 40
Dell City 70 95 69 95 / 30 30 40 40
Fort Hancock 74 96 73 97 / 30 30 30 30
Loma Linda 68 89 67 89 / 40 50 50 40
Fabens 72 94 71 95 / 40 40 40 40
Santa Teresa 72 93 71 93 / 30 40 40 40
White Sands HQ 73 92 72 92 / 40 50 50 50
Jornada Range 68 93 68 91 / 30 40 50 50
Hatch 70 94 69 92 / 30 50 50 50
Columbus 71 91 69 90 / 50 50 50 50
Orogrande 72 93 71 92 / 30 50 40 40
Mayhill 56 80 56 80 / 30 70 50 70
Mescalero 56 81 56 81 / 30 80 60 80
Timberon 54 79 54 79 / 40 70 60 70
Winston 58 84 58 83 / 50 80 60 80
Hillsboro 65 90 65 89 / 50 70 50 60
Spaceport 69 91 68 90 / 30 60 50 60
Lake Roberts 55 86 55 84 / 60 80 60 80
Hurley 63 85 62 85 / 50 70 50 70
Cliff 61 88 61 85 / 50 60 60 80
Mule Creek 58 85 57 83 / 60 80 60 90
Faywood 64 88 63 87 / 50 70 50 60
Animas 69 87 68 87 / 60 60 70 70
Hachita 68 88 67 88 / 60 60 60 70
Antelope Wells 67 85 66 86 / 70 80 70 70
Cloverdale 62 81 62 82 / 60 70 60 50
&&
.EPZ Watches/Warnings/Advisories...
NM...Flash Flood Watch from Tuesday morning through late Tuesday
night for NMZ401>410-412-414>416.
TX...None.
&&
04/26 Lundeen/GrzywaczHazardous weather outlook, Aug 1, 11:24 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1124 AM MDT MON AUG 1 2016 NMZ402-403-408-414>416-021730- SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 1124 AM MDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY FOR MIDDAY AND THIS AFTERNOON. STORMS AND SHOWERS WILL BE SLOW MOVING. PERIODS OF MODERATE TO HEAVY RAINFALL AND SMALL HAIL WILL OCCUR. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING ALONG SMALL STREAMS AND DRAINAGES. WIND GUSTS IN EXCESS OF 50 MPH MAY OCCUR IN THE VICINITYOF STORMS. THUNDERSTORMS AND SHOWERS WILL DIMINISH IN THE EVENING HOURS WITH LINGERING LIGHT RAIN SHOWERS POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH SUNDAY. STORMS WILL DEVELOP BY MID DAY AND CONTINUE INTO THE EVENING HOURS. PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING ALONG DRAINAGES AND SMALL STREAMS WILL BE THE MAIN HAZARD. FLOODING AT LOW WATER CROSSINGS AND ROAD WASH OUTS COULD OCCUR. WIND GUSTS IN EXCESS OF 50 MPH MAY OCCUR FROM A FEW OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. NMZ401-404>407-409>413-417-TXZ418>424-021730- UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY- LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1124 AM MDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FOR THIS AFTERNOON. STORMS AND SHOWERS WILL BE SLOW MOVING. PERIODS OF MODERATE TO HEAVY RAINFALL AND OCCASIONAL SMALL HAIL MAY OCCUR. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING ALONG ARROYOS AND DRAINAGES. WIND GUSTS IN EXCESS OF 50 MPH MAY OCCUR IN THE VICINITYOF STORMS. THUNDERSTORMS AND SHOWERS WILL DIMINISH IN THE EVENING HOURS AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING THROUGH SUNDAY. PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING ALONG DRAINAGES AND ARROYOS WILL BE THE MAIN HAZARD. FLOODING AT LOW WATER CROSSINGS AND ROAD WASH OUTS COULD OCCUR. PONDING OF WATER IN POORLY DRAINED LOW LYING AREAS AND ROADWAYS COULD OCCUR. WIND GUSTS IN EXCESS OF 50 MPH MAY OCCUR FROM A FEW OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Special weather statement, Aug 1, 5:34 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
534 PM MDT MON AUG 1 2016
NMZ411-TXZ418-419-020015-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
534 PM MDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 615 PM MDT...
AT 533 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUNLAND PARK...OR 7 MILES SOUTH OF WEST EL PASO...MOVING NORTH AT 20
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BLOWING
DUST IS POSSBILE WITH VISIBILITIES DOWN TO ONE MILE. BRIEF HEAVY
RAINFALL WILL RESULT IN LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
ANTHONY...WEST EL PASO...SANTA TERESA...CENTRAL EL PASO...VINTON...
LA UNION...BERINO...SUNLAND PARK...CANUTILLO...CHAMBERINO...
WESTWAY...ANTHONY GAP...
UNION PACIFIC INTERMODAL TERMINAL AND FRANKLIN MOUNTAINS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3178 10653 3179 10674 3203 10688 3212 10658
3175 10647 3175 10649
TIME...MOT...LOC 2333Z 160DEG 19KT 3176 10660
FAUSETTSpecial weather statement, Aug 1, 5:56 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 556 PM MDT MON AUG 1 2016 NMZ409-410-020045- SIERRA COUNTY LAKES NM-NORTHERN DONA ANA COUNTY NM- 556 PM MDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SIERRA AND NORTHWESTERN DONA ANA COUNTIES UNTIL 645 PM MDT... AT 555 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF UPHAM...MOVING NORTH AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAINFALL WILL RESULT IN MINOR FLOODING AS WELL. LOCATIONS IMPACTED INCLUDE... CABALLO...CABALLO LAKE AND LOWER ANIMAS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3279 10700 3273 10720 3296 10736 3305 10705 TIME...MOT...LOC 2355Z 160DEG 7KT 3283 10714 FAUSETT
Special weather statement, Aug 1, 6:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 606 PM MDT MON AUG 1 2016 NMZ410-411-020045- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- NORTHERN DONA ANA COUNTY NM- 606 PM MDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DONA ANA COUNTY UNTIL 645 PM MDT... AT 605 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FAIRACRES...OR 8 MILES SOUTHWEST OF LAS CRUCES... MOVING NORTHWEST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WITH BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RADIUM SPRINGS...LEASBURG...LAS CRUCES...FAIRACRES...MESILLA... SAN PABLO...HILL...PICACHO...CORRALITOS...LEASBURG DAM STATE PARK... MESILLA VALLEY BOSQUE STATE PARK AND FORT SELDEN STATE HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3222 10675 3213 10693 3245 10721 3259 10694 TIME...MOT...LOC 0005Z 149DEG 18KT 3225 10689 FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:27 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 48 min |
| Aug 1, 6:42 PM MDT | Special Weather Statement | EPZ | Hidalgo | 48 min |
| Aug 1, 7:41 PM MDT | Special Weather Statement | EPZ | Grant | 49 min |
| Aug 1, 7:57 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Aug 1, 9:25 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 1, 10:03 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Aug 2, 1:40 PM MDT | Special Weather Statement | EPZ | Hidalgo | 50 min |
| Aug 2, 3:32 PM MDT | Special Weather Statement | EPZ | Grant | 43 min |
| Aug 2, 3:47 PM MDT | Special Weather Statement | EPZ | Hidalgo | 43 min |
| Aug 2, 5:03 PM MDT | Special Weather Statement | EPZ | Luna | 42 min |
| Aug 2, 5:19 PM MDT | Flash Flood Warning | EPZ | Luna | 3 hr |
| Aug 1, 6:35 PM MDT | Special Weather Statement | EPZ | El Paso | 40 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.